Alert archive / Indiana / Areal Flood Warnings in 2012
Areal Flood Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at May 7, 2012, 9:27 PM EDT for Monroe County, Indiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2012, 9:27 PM EDT (01:27 UTC)
- Expired
- May 8, 2012, 12:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Monroe County, IN
The radar
The Indianapolis radar (KIND), 65 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 10:55 PM EDT | FLOOD | Ellettsville, IN | A FEW HOMES BEING EVACUATED AS A PRECAUTION DUE TO HIGH WATER NEAR WHERE JACKS DEFEAT CREEK CROSSES STATE ROUTE 46. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209
WGUS43 KIND 080127
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
927 PM EDT MON MAY 7 2012
INC105-080430-
/O.NEW.KIND.FA.W.0002.120508T0127Z-120508T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-
927 PM EDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLOOD WARNING FOR...
MONROE COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1230 AM EDT
* AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS
MONROE COUNTY. RADAR HAS ESTIMATED 2 TO 3 INCHES OF RAIN HAS
FALLEN FROM ELLETTSVILLE EAST THROUGH UNIONVILLE...THEN SOUTH TO
THE MONROE LAKE AREA. AN ADDITIONAL HALF INCH TO ONE INCH
IS POSSIBLE THROUGH 1030 PM BEFORE RAIN ENDS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLOOMINGTON.
* A FEW ROADS NEAR ELLETTSVILLE ARE BEING CLOSED DUE TO HIGH WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3899 8668 3933 8667 3934 8638 3925 8638
3925 8637 3917 8637 3905 8637 3905 8636
3899 8636
$$
RYAN2 follow-up statements
209
WGUS83 KIND 080229
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1029 PM EDT MON MAY 7 2012
INC105-080430-
/O.CON.KIND.FA.W.0002.000000T0000Z-120508T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-
1029 PM EDT MON MAY 7 2012
...FLOOD WARNING REMAINS IN EFFECT FOR MONROE COUNTY UNTIL 1230 AM
EDT...
AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH VERY HEAVY RAINFALL ACROSS NORTHWEST MONROE COUNTY
NORTH OF ELLETTSVILLE. THIS STORM WILL PRODUCE A QUICK HALF INCH TO
ONE INCH IN A HALF HOUR OR LESS AS IT MOVES SLOWLY NORTHEAST. A
SHOWER ACROSS EASTERN OWEN COUNTY WILL MOVE INTO NORTHWEST MONROE
COUNTY BY 1045 PM AND MAY PRODUCE AN ADDITIONAL QUARTER INCH AS
WELL.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ELLETTSVILLE
AND BLOOMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3899 8668 3933 8667 3934 8638 3925 8638
3925 8637 3917 8637 3905 8637 3905 8636
3899 8636
$$
RYAN845
WGUS83 KIND 080301
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1101 PM EDT MON MAY 7 2012
INC105-080430-
/O.CON.KIND.FA.W.0002.000000T0000Z-120508T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-
1101 PM EDT MON MAY 7 2012
...FLOOD WARNING REMAINS IN EFFECT FOR MONROE COUNTY UNTIL 1230 AM
EDT...
AT 1054 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
FLOODING WAS OCCURRING IN THE ELLETTSVILLE AREA AND ALONG JACKS
DEFEAT CREEK JUST NORTH OF TOWN. THE MONROE COUNTY SHERIFFS OFFICE
IS REPORTING A FEW HOMES WERE BEING EVACUATED AS A PRECAUTION DUE TO
HIGH WATER. WHILE RAINFALL IS ENDING ACROSS MONROE COUNTY...HIGH
WATER WILL TAKE A FEW HOURS TO RECEDE. ADDITIONAL MINOR FLOODING IS
POSSIBLE ALONG JACKS DEFEAT CREEK THROUGH NORTHWEST MONROE COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ELLETTSVILLE
STINESVILLE AND BLOOMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3899 8668 3933 8667 3934 8638 3925 8638
3925 8637 3917 8637 3905 8637 3905 8636
3899 8636
$$
RYANWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at May 7, 8:30 PM EDT, 57 minutes earlier.
Area forecast discussion, May 7, 8:30 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 830 PM EDT MON MAY 7 2012 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 224 PM EDT MON MAY 7 2012 A FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA TONIGHT. IN THE WAKE OF THIS SYSTEM...HIGH PRESSURE IS EXPECTED TO BUILD IN FOR THE REST OF THE WEEK. ANOTHER FRONTAL SYSTEM MAY MOVE INTO THE AREA BY THE WEEKEND. HIGH PRESSURE WILL RETURN BY EARLY NEXT WEEK. && .NEAR TERM /TONIGHT/... ISSUED AT 830 PM EDT MON MAY 7 2012 DID A QUICK UPDATE TO THE GRIDS TO REFLECT CURRENT CONDITIONS...INCLUDING REMOVING THUNDER FROM THE FAR NORTHWEST FORECAST AREA AND LOWERING POPS AFTER 03Z MOST AREAS. ALSO TWEAKED HOURLY TEMPERATURES SINCE RAIN HAS COOLED THEM DOWN PRETTY QUICK. WILL UPDATE AGAIN IN A COUPLE OF HOURS TO ADJUST AS NEEDED. PREVIOUS DISCUSSION FOLLOWS... SHOULD START TO SEE CONVECTION DEVELOP SOON OVER EASTERN ILLINOIS/WESTERN INDIANA AHEAD OF COLD FRONT AND VORTICITY CENTER AS CONVECTIVE TEMPERATURES ARE CLOSE TO BEING REACHED. OVERALL...SEVERE THREAT APPEARS LIMITED AS LAPSE RATES AND DEEP SHEAR ARE POOR...BUT HEAVY RAIN STILL A CONCERN WITH PRECIPITABLE WATERS WELL ABOVE NORMAL. SHORT TERM MODELS SUGGEST COLD FRONT WILL BE ABOUT HALF WAY THROUGH THE FORECAST AREA BY EARLY THIS EVENING. WILL GO WITH LIKELY POPS FOR AREAS STILL EXPECTED TO BE IN THE WARM SECTOR BY THEN... AND CHANCE POPS BEHIND THE FRONT. FRONT EXPECTED TO CLEAR THE AREA BY 080600Z-080700Z...SO WILL CUT OFF THE POPS AFTER THAT TIME. PROGGED LOW LEVEL THICKNESSES GENERALLY SUPPORT THE GFS MOS LOWS TONIGHT...SO NO SIGNIFICANT ADJUSTMENTS TO THE GUIDANCE PLANNED. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... ISSUED AT 224 PM EDT MON MAY 7 2012 LOOKS LIKE A RATHER QUIET PERIOD WEATHER WISE AS MODEL DATA INDICATE SURFACE HIGH PRESSURE WILL BUILD SLOWLY INTO THE LOCAL AREA FROM THE NORTHERN PLAINS. ONLY ITEM OF INTEREST APPEARS TO BE A SHORT WAVE TROUGH THAT THE MODELS INDICATE WILL DROP SOUTHEAST THROUGH THE AREA ON WEDNESDAY. NOT A LOT OF DEEP MOISTURE OR INSTABILITY ASSOCIATED WITH THIS FEATURE...AND MODELS ARE DRIER WITH THIS FEATURE TODAY THAN THEY WERE YESTERDAY. WILL RETAIN SOME SMALL CHANCE POPS FOR SHOWERS DURING THE DAY WEDNESDAY AS FEATURE WILL BE COMING THROUGH DURING PEAK HEATING. OTHERWISE...WILL KEEP THE REST OF THE SHORT TERM DRY. BASED ON PROGGED LOW LEVEL THICKNESSES...THE GFS MOS TEMPERATURE GUIDANCE LOOKS PRETTY GOOD. NO MAJOR ADJUSTMENTS TO THE GUIDANCE ARE PLANNED. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ISSUED AT 220 PM EDT MON MAY 7 2012 THE EXTENDED WILL START OF DRY WITH NEAR NORMAL TEMPERATURES UNDER HIGH PRESSURE. THEN A COLD FRONT AND TRAILING UPPER TROUGH SHOULD BRING SHOWER CHANCES PROGRESSIVELY SOUTHEASTWARD ACROSS CENTRAL INDIANA SATURDAY THROUGH SUNDAY NIGHT. NEAR NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND. WENT WITH CENTRAL REGION INITIALIZATION EXCEPT FOR MINOR TWEAKS TO POPS. && .AVIATION /DISCUSSION FOR 080000Z TAF ISSUANCE/... ISSUED AT 712 PM EDT MON MAY 7 2012 MVFR AND POSSIBLY IFR CEILINGS ANTICIPATED OVERNIGHT... IMPROVEMENTS TO VFR CONDITIONS BY MIDDAY TUESDAY. DIFFUSE COLD FRONT PROGRESSING STEADILY SOUTHEAST ACROSS THE REGION EARLY THIS EVENING...AND HAS NOW PASSED ALL TERMINALS. WINDS HAVE SHIFTED TO N/NW AT 10-15KTS. CONVECTION CONTINUES TO FIRE IN THE VICINITY OF THE BOUNDARY WITH THE POTENTIAL FOR A FEW THUNDERSTORMS AT BOTH KIND AND KBMG FOR A COUPLE HOURS THIS EVENING. LIGHTER PRECIP OVER EASTERN ILLINOIS ALSO MAY SWING ACROSS THE REGION DURING THE EVENING WITH ALL RAIN EAST OF THE TERMINALS BY MIDNIGHT. LARGE AREA OF LOWER STRATOCU BEHIND THE FRONT FROM THE GREAT LAKES SOUTHWEST INTO ILLINOIS WILL EXPAND INTO THE FORECAST AREA THIS EVENING AND REMAIN ACROSS THE REGION OVERNIGHT. EXPECT MVFR CEILINGS TO DEVELOP WITH POTENTIAL FOR IFR CONDITIONS NEAR DAYBREAK. HAVE HIT CEILINGS HARDEST AT KLAF AS IT LOOKS TO STAND THE BEST CHANCE AT A PROLONGED PERIOD OF IFR CEILINGS EARLY TUESDAY MORNING. CEILINGS WILL GRADUALLY LIFT AND SCATTER ON TUESDAY AS BOUNDARY LAYER MIXING COMMENCES AND DRIER AIR ADVECTS INTO THE REGION WITH HIGH PRESSURE. VFR CONDITIONS SHOULD RETURN AROUND MIDDAY WITH PARTLY CLOUDY SKIES AND W/NW WINDS AT 10-15KTS ANTICIPATED FOR THE AFTERNOON. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JAS NEAR TERM...JAS/50 SHORT TERM...JAS LONG TERM....KOCH AVIATION...RYAN
Hazardous weather outlook, May 7, 5:10 PM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 510 PM EDT MON MAY 7 2012 INZ037>042-045>049-051>057-060>065-067>069-072-082115- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-JENNINGS- 510 PM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: CHANCE OF THUNDERSTORMS. ISOLATED SEVERE STORMS POSSIBLE...ESPECIALLY SOUTHEAST OF A MUNCIE TO BLOOMINGTON LINE. HAZARDS: LIGHTNING...HEAVY RAIN...LARGE HAIL...DAMAGING WINDS. TIMING: ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH 1000 PM. GENERAL THUNDERSTORMS ARE POSSIBLE THROUGH 300 AM. DISCUSSION: A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT...BRINGING THUNDERSTORMS TO THE AREA. ISOLATED SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: WEAK SYSTEMS WILL BRING CHANCES FOR RAIN WEDNESDAY AND AGAIN NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT HAIL OR STRONG WINDS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ070-071-082115- LAWRENCE-JACKSON- 510 PM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: CHANCE OF THUNDERSTORMS. ISOLATED SEVERE STORMS POSSIBLE. RIVER FLOODING. HAZARDS: LIGHTNING...HEAVY RAIN...LARGE HAIL...DAMAGING WINDS. RIVER FLOODING. TIMING: ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH 1000 PM. GENERAL THUNDERSTORMS ARE POSSIBLE THROUGH 300 AM. RIVER FLOODING ONGOING. DISCUSSION: A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT...BRINGING THUNDERSTORMS TO THE AREA. ISOLATED SEVERE STORMS ARE POSSIBLE. PLEASE SEE THE LATEST FLOOD STATEMENTS REGARDING FLOODING ALONG THE MUSCATATUCK RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: RIVER FLOODING WILL CONTINUE ALONG THE MUSCATATUCK RIVER. DISCUSSION: WEAK SYSTEMS WILL BRING CHANCES FOR RAIN WEDNESDAY AND AGAIN NEXT WEEKEND. RIVER FLOODING WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT HAIL OR STRONG WINDS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035-036-043-044-082115- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- VERMILLION-PARKE- 510 PM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE. HAZARDS: LIGHTNING...HEAVY RAIN...SMALL HAIL...GUSTY WINDS. TIMING: THUNDERSTORMS ARE POSSIBLE THROUGH 300 AM. DISCUSSION: A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT...BRINGING THUNDERSTORMS TO THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: WEAK WEATHER SYSTEMS WILL BRING CHANCES FOR RAIN WEDNESDAY AND AGAIN NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, May 7, 5:27 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 527 PM EDT MON MAY 7 2012 INZ037-039-046-047-072215- BOONE-HAMILTON-HENDRICKS-MARION- 527 PM EDT MON MAY 7 2012 ...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN BOONE...SOUTHWESTERN HAMILTON...NORTHEASTERN HENDRICKS AND NORTHERN MARION COUNTIES UNTIL 615 PM EDT... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROWNSBURG...OR 15 MILES NORTHWEST OF INDIANAPOLIS...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ZIONSVILLE... CARMEL... FISHERS... LAWRENCE... EAGLE CREEK RESERVOIR... WYNNEDALE... ROCKY RIPPLE... MERIDIAN HILLS... BROAD RIPPLE... CASTLETON... GEIST RESERVOIR... THIS STORM WILL IMPACT THE NORTHERN INDIANAPOLIS METRO AREA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4003 8602 3986 8595 3981 8647 3995 8648 TIME...MOT...LOC 2126Z 262DEG 24KT 3988 8637 RYAN
Local storm report, May 7, 5:35 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
535 PM EDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST 4 NE BROWNSBURG 39.88N 86.34W
05/07/2012 E50 MPH HENDRICKS IN AMATEUR RADIO
&&
EVENT NUMBER IND1200278
MDRLocal storm report, May 7, 5:40 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 2 NNE BROWNSBURG 39.86N 86.38W
05/07/2012 M0.25 INCH HENDRICKS IN COCORAHS
&&
EVENT NUMBER IND1200279
50Local storm report, May 7, 6:59 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
659 PM EDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN SEYMOUR 38.96N 85.89W
05/07/2012 M1.00 INCH JACKSON IN COCORAHS
RAIN FELL IN AN HOUR AND 15 MINUTES.
&&
EVENT NUMBER IND1200280
50Local storm report, May 7, 7:40 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
740 PM EDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HEAVY RAIN SEYMOUR 38.96N 85.89W
05/07/2012 M2.55 INCH JACKSON IN TRAINED SPOTTER
TOTAL FROM STORMS TODAY
&&
EVENT NUMBER IND1200281
50Local storm report, May 7, 9:24 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
924 PM EDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HEAVY RAIN SEYMOUR 38.96N 85.89W
05/07/2012 M1.55 INCH JACKSON IN TRAINED SPOTTER
TOTAL FROM STORMS TODAY. OBSERVER CORRECTED THE AMOUNT.
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER IND1200281
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:06 PM EDT | Areal Flood Advisory | IND | Brown, Jackson, Lawrence, Monroe | 3 hr |
| May 7, 9:53 PM EDT | Areal Flood Advisory | IND | Marion | 2 hr |
| May 8, 12:31 AM EDT | Areal Flood Advisory | IND | Monroe | 3 hr |
Nearby
Areal Flood Warnings in Indiana, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.